Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 23, 2017, 9:22 PM CDT for 4 counties in Arkansas; McCurtain County, Oklahoma; Red River County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 9:22 PM CDT (02:22 UTC)
- Expired
- Jul 24, 2017, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
857
WGUS54 KSHV 240222
FFWSHV
ARC057-061-081-133-OKC089-TXC387-240515-
/O.NEW.KSHV.FF.W.0028.170724T0222Z-170724T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
922 PM CDT SUN JUL 23 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northern Little River County in southwestern Arkansas...
Central Hempstead County in southwestern Arkansas...
Southern Sevier County in southwestern Arkansas...
Southeastern Howard County in southwestern Arkansas...
Southeastern McCurtain County in southeastern Oklahoma...
Northeastern Red River County in northeastern Texas...
* Until 1215 AM CDT
* At 921 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to three inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Hope, Ashdown, Nashville, Mineral Springs, Horatio, Foreman,
Idabel, Broken Bow, Lockesburg, Wilton, Blevins, Perrytown,
Tollette, Winthrop, Washington, Ben Lomond, Arkinda, Saratoga, Oak
Grove and Haworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3399 9369 3398 9365 3396 9362 3395 9354
3367 9355 3372 9475 3401 9488
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:51 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 23, 6:51 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 651 PM CDT Sun Jul 23 2017 .AVIATION... An upper-level disturbance will maintain VCTS conditions across area terminals overnight into much of the day Monday. South winds around 5 knots tonight to become southwest at 5 to 10 knots on Monday. Otherwise, VFR conditions to prevail through the forecast period with the exception of possible MVFR ceilings around daybreak Monday morning. /05/ && .PREV DISCUSSION... /issued 403 PM CDT Sun Jul 23 2017/ DISCUSSION... Despite more cloud cover and scattered convection today, daytime temperatures were still able to soar well into the low to mid 90s over much of the region with borderline heat advisory criteria in most locations. With that in mind, will allow the current advisory to continue through its 6 PM expiration across our far N/NW zones. The good news is we should not need additional advisories for at least the next couple days with the breakdown of the upper level ridge due to the westward advancing upper disturbance/remnant Gulf easterly wave. In addition, a weak shear axis has further enhanced convection between the aforementioned Gulf disturbance and a weak frontal boundary sagging south across eastern OK and western AR. This front will continue slow southward progress overnight and allow for additional convection to develop and possibly affect our northern zones after midnight while late afternoon/early evening convection farther south should slowly diminish after sunset. With that in mind, did hold pops slightly higher over our northern zones with just low chance pops elsewhere over southern sections. The center of the strongest upper level energy will be drifting northward over our region on Monday and therefore increase our rain chances even more than what we saw today. Thus, have pushed pops up to high chance/likely area wide with temperatures being noticeably lower under abundant cloud cover and more widespread showers and storms. Rain chances will begin to significantly fall off heading into mid week as the upper level ridge becomes firmly implanted back over the region. Of course, this will likely lead to additional heat advisories by Wednesday and Thursday, possibly beyond that through the end of the work week as mid 90s look more likely once again. The good news is changes may be in store by the time next weekend arrives as the upper level ridge retreats well out to the west, opening the door for a frontal boundary to drop south into the region during the weekend. Medium range progs are in decent agreement on this scenario so if we can hold out through the mid to late week heat, more pleasant temperatures likely await for next weekend below normal readings quite possible, especially on Sunday behind the front. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 90 75 94 / 30 60 30 20 MLU 75 89 75 94 / 30 60 30 30 DEQ 74 91 73 94 / 40 60 20 20 TXK 75 90 74 94 / 40 60 20 20 ELD 74 89 74 93 / 40 60 30 20 TYR 76 91 75 94 / 30 50 20 10 GGG 75 90 75 94 / 30 50 30 10 LFK 76 91 75 95 / 30 50 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/19
Hazardous weather outlook, Jul 23, 11:26 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1126 AM CDT Sun Jul 23 2017 ARZ070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-124>126- 136>138-149>153-165>167-241630- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1126 AM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... The upper low over the Gulf coast remains in play today with another good sea breeze push inland. Scattered showers and thunderstorms over much the area this afternoon will be capable of producing gusty winds to 30 MPH, deadly lightning and brief heavy rainfall. An isolated storm may produce damaging winds as storms develop on outflow boundaries from previous storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The pattern aloft that has brought this recent chance for rainfall will linger to some extent into the work week as another upper disturbance over Northern Mississippi drifts our way in the Tropical Easterlies for early in the work week. Rain chances will start to taper off as the upper ridge returns, suppressing the chance for rain in the Four State Area mid to late week with daytime highs climbing back into the middle to upper nineties. This will likely mean more heat advisories for the late week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. ARZ050-051-059>061-OKZ077-TXZ096-241630- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River- 1126 AM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... A heat advisory will remain in effect until 6 PM CDT for areas along and North of I-30. The combination of the hot temperatures and relative humidity producing maximum heat indices of 105 to 108 degrees. Precautions should be taken to prevent heat related injuries if out and about during the day. Widely scattered showers and thunderstorms over the area will be capable of producing gusty winds to 30 MPH, deadly lightning and brief heavy rainfall. An isolated storm may produce damaging winds as storms develop on outflow boundaries from previous storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The pattern aloft that has brought this recent chance for rainfall will linger to some extent into the work week as another upper disturbance over Northern Mississippi drifts our way in the Tropical Easterlies for early in the work week. Rain chances will start to taper off as the upper ridge returns, suppressing the chance for rain in the Four State Area mid to late week with daytime highs climbing back into the middle to upper nineties. This will likely mean more heat advisories for the late week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 19
In the hours before
Special weather statement, Jul 23, 4:46 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 PM CDT SUN JUL 23 2017
LAZ011-017-018-232230-
Natchitoches LA-Red River LA-Sabine LA-
446 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER...
NORTHWESTERN NATCHITOCHES AND NORTHEASTERN SABINE PARISHES UNTIL 530
PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coushatta, or 19 miles northwest of Natchitoches, moving south at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Natchitoches, Coushatta, Campti, Allen, Martin, Clarence, Edgefield,
Robeline, Powhatan, Lake End, Grand Ecore, Hanna, Marthaville,
Hagewood, Armistead and Ajax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3192 9344 3193 9342 3192 9342 3192 9338
3193 9338 3193 9335 3194 9337 3197 9338
3199 9341 3199 9343 3210 9342 3214 9322
3173 9297 3167 9346
TIME...MOT...LOC 2145Z 352DEG 13KT 3197 9330
05Special weather statement, Jul 23, 5:55 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
555 PM CDT SUN JUL 23 2017
LAZ002-003-012-232345-
Bossier LA-Bienville LA-Webster LA-
555 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN
BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm over
Doyline, or 7 miles southwest of Minden, moving north at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Minden, Haughton, Ringgold, Sibley, Doyline, Dubberly, Dixie Inn,
Heflin, Jamestown, Curtis, Lake Bistineau South, Elm Grove, Plum
Orchard Landing, Koran, Gilark, Noles Landing, Lake Bistineau North,
Mc Dade and Ogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 9317 3231 9353 3232 9354 3231 9355
3233 9354 3235 9356 3233 9356 3234 9357
3253 9353 3267 9348 3269 9319 3263 9317
3259 9318 3258 9316
TIME...MOT...LOC 2254Z 118DEG 5KT 3253 9337
05Special weather statement, Jul 23, 6:39 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
639 PM CDT SUN JUL 23 2017
TXZ149-150-152-240030-
Cherokee TX-Nacogdoches TX-Rusk TX-
639 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES AND CENTRAL CHEROKEE COUNTIES UNTIL 730 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alto, or 9 miles southeast of Rusk, moving west at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Nacogdoches, Rusk, Alto, Morrill, Ponta, Sacul, New Salem, Forest,
Douglass, Maydelle, Cushing, Gallatin, Reklaw, Lilbert, Linwood and
Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3188 9543 3195 9496 3159 9468 3147 9510
3152 9510 3154 9514 3156 9514 3159 9517
3157 9521 3159 9527 3161 9526 3163 9529
3168 9529 3172 9534 3174 9533 3173 9537
3175 9536 3176 9540 3182 9540 3186 9544
TIME...MOT...LOC 2339Z 079DEG 26KT 3169 9505
05Special weather statement, Jul 23, 8:26 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
826 PM CDT SUN JUL 23 2017
ARZ050-051-059>061-070-240215-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Nevada AR-
826 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD AND NORTHERN NEVADA COUNTIES UNTIL 915 PM CDT...
At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ben Lomond to 12 miles north of Blevins.
Movement was southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hope, Ashdown, Nashville, Prescott, Mineral Springs, Emmet, Wilton,
Blevins, Perrytown, Tollette, Fulton, Washington, Ogden, Ben Lomond,
Saratoga, Oak Grove, McCaskill, Ozan, McNab and Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3395 9353 3396 9347 3396 9338 3393 9334
3385 9330 3371 9318 3352 9404 3355 9404
3356 9407 3357 9406 3357 9411 3393 9423
3402 9382
TIME...MOT...LOC 0126Z 328DEG 19KT 3390 9411 3404 9351
05Special weather statement, Jul 23, 8:31 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
831 PM CDT SUN JUL 23 2017
OKZ077-TXZ096-240215-
McCurtain OK-Red River TX-
831 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 915 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm over
Raymond Gary State Park, or 14 miles east of Hugo, moving southeast
at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville, Bogata, Bagwell, Manchester, Valliant, Detroit,
Millerton, Farmers Hill, Negley, Woodland, Redland, Silver City,
Kanawha, Kiomatia and Albion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
3389 9525 3393 9525 3396 9523 3394 9516
3405 9516 3409 9505 3363 9490 3343 9530
3349 9531
TIME...MOT...LOC 0130Z 328DEG 19KT 3396 9526
05Special weather statement, Jul 23, 8:48 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Shreveport LA 848 PM CDT SUN JUL 23 2017 ARZ050-059-240230- Sevier AR-Little River AR- 848 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER AND SOUTHWESTERN SEVIER COUNTIES UNTIL 930 PM CDT... At 846 PM CDT, Doppler radar was tracking a strong thunderstorm near Winthrop, or near Horatio. This storm was nearly stationary. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Ashdown, Horatio, Foreman, Winthrop, Arkinda, Central, West Otis, Cerrogordo, Wallace and Arden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3397 9425 3368 9414 3368 9448 3395 9448 TIME...MOT...LOC 0146Z 272DEG 3KT 3388 9435 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:26 PM CDT | Special Weather Statement | SHV | Hempstead | 49 min |
| Jul 23, 8:48 PM CDT | Special Weather Statement | SHV | Little River | 42 min |
| Jul 23, 9:00 PM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Little River, Miller, Sevier | 3 hr |
| Jul 23, 8:31 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Jul 23, 9:47 PM CDT | Special Weather Statement | SHV | Wood | 43 min |
| Jul 24, 6:50 AM CDT | Special Weather Statement | SHV | Nacogdoches | 40 min |
| Jul 24, 8:11 AM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Flash Flood Warnings in Oklahoma, 2017Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.